Jump to content

y3rfd0g

Member Since 27 Jan 2011
Offline Last Active Nov 15 2013 06:18 AM

Posts I've Made

In Topic: What Kind Of Acne Is This? (Pics)

19 June 2012 - 12:21 PM

Hey! My boyfriend gets the same type of acne/irritated skin around his jawline sometimes, and he says it's from shaving. He has glowing smooth skin everywhere else. This is honestly what it looks like to me...ingrown hairs and what not. I don't want to minimize the acne on your neck/jawline, but those don't look like cysts to me. It could be hormonal too.

We make our acne much worse by picking it and irritating it with all sorts of scrubs and washes. I believe that so many acne ads really make one's skin worse! They only want your money.

This is what I've recommended to everyone on this site who has body acne. I did all these experiments for a year, and have found what has cleared my body acne. I've had it since I was 11.

1. Throw away all washrags, scrubbers, shower scrubbers, body washes or anything that will "exfoliate" your skin. Honestly all it's doing is irritating your skin. Your skin retaliates from begin irritated and breaks out. I only use papaya soap on my body, which definitely helps with red marks and has really smoothed my skin. I avoid soaps with sodium lauryl sulfate in it. That SLS really irritates my skin.

2. Look at the shampoo you're using. Head and shoulders may be nice, but it still has SLS. I would recomment Aveda scalp benefits shampoo. I don't know where you live or if it's accessible to you. But this shampoo has also helped clearing my body acne completely. I've been using it for a year now, and once I used another a knock off brand of head and shoulders, and broke out in huge zits all over my neck, jawline, scalp, and back. I buy the huge bottle and it's expensive, but it lasts me about 10 months. It's totally worth it to me to have clear skin. If you can't afford this, I would look into a sulfate free shampoo...but be ware...not every "organic" or all natural shampoo is equal.

3. Stop washing your clothes, towels, and sheets in detergent. Again, all those soaps have these unnecessary fragrances and perfumes that will irritate acne-prone skin. Sometimes, the detergent never dissolves and actually stays on your clothes. I only wash my clothes, towels, and sheets in hot/warm water with a little bit of liquid soap (wisk). Periodically I've broken out on my back, and realized my sister would leave those bounce dryer sheets in the dryer...! The fragrance from those broke me out.

4. Be patient...it takes time to heal. There will be ups and downs.

I hope that you can begin to make these simple changes. I had acne on my body much much worse than you...I had painful deep cysts everywhere. :-/ Oh btw, I don't use any topicals on my body. I however use finacea on my face and neck, which if you look at my blog and pictures you'll see my results with it.

Best of luck to you bro. Feel free to message me or give us an update!

In Topic: Acne after stopping birth control pills

14 June 2012 - 05:50 PM

I went on birth control at a really early age...basically when I was 12! My mom wanted to spare me from experiencing horrible acne. I suffered with minor acne in jr high and high-school. Nothing major but it still affect my self esteem. Against my mother's warnings, when I was 18 I went off of birth control (Ortho-trycyclen). Within 6 months I was experiencing these dark deep purple "zits" which were very painful and didn't go away. I was horrified and bought all kinds of makeup to cover them.  It was everywhere- jawline, temples, cheeks, etc. After 13 months of being off the pill, I went on 3 months off accutane and back on a generic birth control. My acne cleared up great, but it still came back.

In September 2010 I switched from the generic birth control to another form...and my skin FREAKED OUT again....except this time it seemed MUCH worse. I went back on ortho-tryclen in Feb 2011 and slowly my skin began to calm down. My GI tract is all messed up (who knows from BC or accutane) but now I have a dairy free, caffeine free, gluten free diet and I have really really good skin now.

I am worried like every other woman about what will happen when I go off the pill to have a family. I believe I will just taper off birth control. I read on here somewhere that a woman did that for a year...gradually just took less and less doses, cutting the pills in half. I think I will definitely talk to my doc (whoever they will be) before I go off and express my concerns to him/her.

Who knows...maybe I would have had horrible cystic acne all along but birth control truly prevented it. If this is the case, then I don't regret taking birth control. However, if it just created a dependency on the hormones, then I hope to be wise in the future when I stop taking it...I don't want to stop cold turkey and have my body freak out!

In Topic: I Am A 15 Year Old Girl With Rosacea

22 April 2012 - 04:46 PM

Hey Molly,

I'm on a gluten free diet too. I avoid most dairy, but still eat plenty of chocolate :) In October 2011 I began using Finacea (azelaic acid) that my derm prescribed. I'm allergic to salicylic acid, benzoyl peroxide, and many antibiotics so my acne was very difficult to manage. But I started using Finacea, and about 3 months later I had no more pimples. Even the scars, red marks, discoloration, redness, etc went away. My skin was up and down a little bit because I didn't use it for a few weeks then I got lazy and started eating more dairy, but overall my skin is glowing and pimple-free. Finacea is a very expensive medication (at least in the States) but it usually lasts me 2.5-3 months and it has been worth EVERY penny. It was worth searching high and low for something that would work.


So, I hope that you could look into this or ask your doctor about it because Finacea is mainly prescribed for rosacea. I don't have rosacea but had mild acne. I sooo wish I had got it sooner! I wish you the best of luck girl!

In Topic: 2 Months Into Accutane, Any Popping Advice?

18 February 2012 - 12:11 PM

I don't really remember breaking out more when on accutane, but Mac is probably one of the worst products you could put on your skin IMO. People who have never had a pimple in their life can wear Mac. Everyone else is better off not wearing that makeup than wasting their money and putting it on. I've tried every sort of foundation- everyday minerals, shiseido, mac, loreal, lancome, clinique, cover girl, bare minerals, rejuva minerals, etc. In November 2011, I started using Aveda foundation, and I will never wear another foundation again. This makeup covers great and DOES NOT break me out (granted I have a great makeup remover).

If the pimples are popping on their own, it's better than getting dirty fingers in there and messing with them. The trick I've used to pop pimples is santizing a very sharp needle with alcohol, GENTLY poking the head of the pimple, wrap my fingers in tissue paper, and gently squeeze in a inward and downward motion. But this only works if the pimple is ready to pop. You still risk scaring doing this, if you squeeze or poke and it bleeds. Once it starts bleeding, stop and leave it alone. Blood vessels are in the derms, which scars are formed in that layer of the skin as well.

I couldn't use any sort of medication or treatment on my skin when I was on accutane. It would just burn my skin so badly. Besides, your skin should be dry enough that you wouldn't need to "dry out" the pimple. And that's a common myth people believe- that they need to "dry out" their skin because it's oily and full of acne. In fact, I would probably do the opposite and not put a medicated treatment on it, but neosporin or aloe vera (from the plant). I think if you moisturized that area, it will be less irritated which will help healing and prevent further acne.

Best of luck to you my dear! Be blessed!

In Topic: Cinnamon--Why It Can Cure Acne

30 January 2012 - 11:20 AM

I wonder how long it takes to break out from food? I know for some things (like an allergy) it can be rather immediate. But I know that it takes about two weeks for a pimple to form, whether by skincare/dietary causes. It seems that foods that cause acne will build up in your system if you consistently eat them, then about 2 weeks to a month later there's acne.

I took two cinnamon capsules for one day (totaling 1 gram) and waited to see what my skin would do. Within the next few days I had a few bumps around my mouth, sort of in the oiliest parts. I thought it was unusual, but maybe not lol. I found it rather hard to remember to take a cinnamon pill after every time I ate, so when I would remember I took one. I remember taking Acnepril capsules (about 8 a day) and my face got much worse. So, I feel like if i were to continue with the cinnamon capsules, I would just take it slow at first and not give my body any kind of shock.